Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Phoenix, AZ

May 9, 2012Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at May 9, 2012, 4:20 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2012, 4:20 PM MST (23:20 UTC)
Expired
May 9, 2012, 5:00 PM MST
In force
40 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 21 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:20 PM MSTHAIL 0.251 E Apache Junction, AZ
May 9, 4:37 PM MSTHAIL 0.25Apache Junction, AZ
May 9, 4:38 PM MSTTSTM WND DMG2 W Gilbert, AZSMALL TREES AND LARGE LIMBS DOWN OVER ROADWAY. RAY AND COOPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2533 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS55 KPSR 092320
SVRPSR
AZC013-021-100000-
/O.NEW.KPSR.SV.W.0001.120509T2320Z-120510T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
420 PM MST WED MAY 9 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...EAST MESA...TEMPE...MESA...GILBERT...
  FOUNTAIN HILLS...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF APACHE JUNCTION...

* UNTIL 500 PM MST

* AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE   
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN SCOTTSDALE TO APACHE   
  JUNCTION...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF PARADISE   
  VALLEY TO APACHE JUNCTION...AND MOVING SOUTHWEST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PAPAGO PARK...TEMPE MARKETPLACE...FIESTA MALL...ARIZONA STATE
  UNIVERSITY...PHOENIX MESA GATEWAY AIRPORT...ARIZONA MILLS MALL...
  SAN TAN VILLAGE MALL...QUEEN CREEK...SEVILLE AND CHANDLER HEIGHTS

LAT...LON 3363 11177 3349 11146 3320 11168 3339 11202
TIME...MOT...LOC 2319Z 030DEG 33KT 3346 11187 3338 11157

$$

NOLTE
1 follow-up statement
870 
WWUS55 KPSR 092342
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST WED MAY 9 2012

AZC013-021-100000-
/O.CON.KPSR.SV.W.0001.000000T0000Z-120510T0000Z/
PINAL AZ-MARICOPA AZ-
442 PM MST WED MAY 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES...

AT 438 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GUADALUPE TO CHANDLER
HEIGHTS...OR ALONG A LINE EXTENDING FROM AHWATUKEE TO 9 MILES
SOUTHEAST OF GILBERT...MOVING SOUTHWEST AT 20 MPH.

A SECONDARY OUTFLOW MOVING NORTH FROM PINAL COUNTY HAS BEGIN TO 
INTERACT AND STALL OUT THE MOVEMENT OF THESE STORMS...SLOWING DOWN 
THEIR STORM MOTION...THEREFORE INCREASING THE POTENTIAL FOR PERIODS 
OF HEAVY RAINFALL AS THEIR MOTION SLOW DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3363 11177 3349 11146 3320 11168 3339 11202
TIME...MOT...LOC 2340Z 030DEG 33KT 3329 11199 3321 11169

$$

NOLTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, May 9, 3:15 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST WED MAY 9 2012

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO SLIDE ALONG THE ARIZONA AND MEXICO
BORDER TONIGHT WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BY
THE WEEKEND. SEASONALLY TYPICAL TEMPERATURES WILL INCREASE BY THE
END OF THE WEEK...WITH WIDESPREAD 100 DEGREE READINGS EXPECTED IN
THE LOW DESERTS BY THE WEEKEND. THUNDERSTORM ACTIVITY MAY BE MORE
EXTENSIVE TODAY...MAINLY EAST OF PHOENIX...AS MORE LOW LEVEL
MOISTURE IS PULLED INTO THE REGION FROM THE EAST. DRY WEATHER IS
ANTICIPATED FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
THE UPPER LEVEL LOW WHICH HAS RESULTED IN THE INCREASED MOISTURE
ALONG WITH SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST AND
SOUTH CENTRAL ARIZONA WILL CONTINUE ITS TRACK OVER NORTHERN MEXICO
OVER THE NEXT 36 HOURS. THUNDERSTORM DEVELOPMENT HAS BEEN MAINLY
OVER TUCSONS AREA AND THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX.
SOME CONVECTION OVER SOUTHERN GILA COUNTY EARLY THIS AFTERNOON WILL
LIKELY BE SHORT LIVED AS IT HEADS INTO NORTHWEST PINAL AND NORTHEAST
MARICOPA COUNTIES...HOWEVER OUTFLOW WINDS AND BLOWING DUST ARE
LIKELY FROM THUNDERSTORMS ACROSS THE VALLEY THIS EVENING.

LOOKING AT TUCSONS MORNING AND SPECIAL 18Z SOUNDINGS...THERE IS
DEFINITELY AN INCREASE IN THE BOUNDARY LAYER MOISTURE WITH DEW
POINTS IN THE UPPER 30S AND LOW TO MID 40S OVER MOST OF THE REGION.
MODEL ANALYSIS CONTINUES TO SHOW DECENT MIXING RATIOS OVER SOUTHEAST
ARIZONA WITH VALUES OVER 7G/KG AND ACROSS SOUTHERN GILA COUNTY WITH
VALUES JUST OVER 5G/KG...WHICH HAS LED TO MLCAPES IN THE 500-1000
J/G RANGE. AS THE UPPER LOW EXITS TO THE SOUTHEAST AND DIURNAL
HEATING CEASES...THUNDERSTORM ACTIVITY SHOULD SLOWLY WANE THROUGH
THE EVENING HOURS.

PROGRESSIVE TROUGH THROUGH THE NORTHERN PLAINS AND SOUTHERN CANADIAN
PROVINCES WILL HAVE PULLED THE CURRENT SOUTHWEST CONUS CUTOFF SYSTEM
INTO THE SOUTHERN PLAINS BY FRIDAY. RATHER FLAT SHORTWAVE RIDGING
WILL BUILD THROUGH THE REGION OVER THE WEEKEND WITH H5 HEIGHTS
GENERALLY EITHER SIDE OF 582DM. OPERATIONAL MODELS MAINTAIN SOME
SEMBLANCE OF A HEIGHT FIELD WEAKNESS AND TROUGHING OVER THE CNTRL
ROCKIES THROUGH THE BEGINNING OF NEXT WEEK...HOWEVER EFFECTS ON
SENSIBLE WEATHER WITHIN THE FORECAST AREA APPEARS NEGLIGIBLE.
1000-850MB THICKNESSES INCREASE AND BECOME DIURNALLY STEADY AROUND
144DM (ALBEIT NOT QUITE AS HIGH VIA GFS FORECASTS) YIELDING
TEMPERATURES IN A MUCH ABOVE AVERAGE RANGE. HAVE TRENDED HIGHS
TOWARDS AND ABOVE THE WARMEST GUIDANCE MEMBERS BASED ON PAST
TRENDS...WITH SEVERAL CONSECUTIVE DAYS ABOVE THE 100F THRESHOLD
EXPECTED FOR LOW DESERT LOCATIONS.

&&

.AVIATION...
SOUTH CENTRAL AZ INCLUDING...KPHX...KIWA...AND KSDL...

...GUSTY OUTFLOW WINDS AND AREAS OF BLOWING DUST NEAR KIWA EARLY
THIS AFTERNOON AND NEAR KPHX AND KSDL BY MID TO LATE AFTERNOON...

THROUGH 20Z WED...SCT CLDS AOA 20 THSD FT...EAST TO SOUTHEAST WIND 8
TO 14 KTS...FRM 20Z WED TO 03Z THU...SOUTHEAST WIND 8 TO 15
KTS...BKN CLDS NEAR 7-8 THSD AGL...THUNDERSTORMS DEVELOPING OVER THE
MOUNTAINS EAST TO SOUTHEAST OF KSDL AND KIWA WITH A HIGH PROBABILITY
OF STRONG THUNDERSTORM WIND GUSTS OR OUTFLOW BOUNDARIES SPREADING TO
NEAR KIWA BY 20-21Z...KPHX BY 21-22Z...AND KSDL BY 22-23Z. THE BEST
CHANCE FOR VISIBILITY RESTRICTIONS IN BLOWING DUST WILL BE AT KIWA
AND KPHX. THUNDERSTORMS TO RAPIDLY DIMINISH AFTER 03Z AS SOLAR
HEATING IS LOST...BEST DYNAMICS MOVE TO THE EAST...AND AIRMASS
STABILIZES.

SOUTHEAST CALIFORNIA...AND SOUTHWEST AZ...INCLUDING KIPL...KBLH...

CIGS AOA 20 THSD FT AND TYPICAL DIURNAL WIND TRENDS THRU THE TAF
FORECAST PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP SKIES CLEAR
AND TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD. WIDESPREAD 100 TO
105 DEGREE READINGS ARE EXPECTED ACROSS THE LOWER DESERTS EACH
AFTERNOON. GENERALLY LIGHT DIURNAL WINDS ARE EXPECTED. MINIMUM
RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT EACH DAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CDEWEY/MO
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, May 9, 4:09 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
409 AM MST WED MAY 9 2012

AZZ024-101200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
409 AM MST WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING HIGH BASED AND DRY
THUNDERSTORMS. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG AND
GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS SOME BLOWING DUST IN THE
LOWER ELEVATIONS. ALSO...THE STORMS CAN PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING. STRONG WINDS ALONG WITH RELATIVELY LOW HUMIDITIES
CAN PROMOTE HIGH FIRE DANGER AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-101200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
409 AM MST WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE
HIGHER TERRAIN EAST OF PHOENIX...AND A FEW STORMS MAY MOVE INTO THE
EASTERN DESERT FRINGES DURING THE LATE AFTERNOON OR EVENING HOURS.
ALTHOUGH THE CHANCE OF STORMS MOVING INTO THE LOWER DESERTS IS RATHER
SLIM THERE IS A MUCH BETTER CHANCE THAT STRONG GUSTY OUTFLOW WINDS
SPREAD WESTWARD AND INTO THE SOUTH CENTRAL DESERTS...INCLUDING THE
GREATER PHOENIX METROPOLITAN AREA. SOME OF THE STRONGER WIND GUSTS
COULD EXCEED 45 MPH...AND PRODUCE DENSE BLOWING DUST WHICH WOULD
MAKE FOR HAZARDOUS DRIVING CONDITIONS. THUNDERSTORMS THAT DEVELOP
HAVE THE POTENTIAL TO GENERATE DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, May 9, 3:46 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
346 PM MST WED MAY 9 2012

AZZ024-028-092330-
GILA AZ-PINAL AZ-MARICOPA AZ-
346 PM MST WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF CANYON LAKE...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PERIODS OF BRIEF HEAVY RAIN AND VERY SMALL HAIL OR GRAUPEL.

LOCATIONS IMPACTED INCLUDE...
   CANYON LAKE...
   SUPERSTITION MOUNTAINS...
   LOST DUTCHMAN STATE PARK AND  KINGS RANCH...

LAT...LON 3332 11138 3347 11158 3367 11136 3360 11116
TIME...MOT...LOC 2245Z 047DEG 11KT 3355 11136

NOLTE
Special weather statement, May 9, 4:07 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST WED MAY 9 2012

AZZ023-024-028-100000-
PINAL AZ-MARICOPA AZ-
407 PM MST WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 500 PM MST

AT 400 PM MST...STORM SPOTTERS REPORTED AREAS OF BLOWING DUST
ASSOCIATED WITH AN OUTFLOW BOUNDARY MOVING THROUGH NORTHWEST PINAL
COUNTY. STRONG GUSTY WINDS UP TO 45 MPH WITH AREAS OF BLOWING DUST
DOWN BELOW ONE MILE WILL BE POSSIBLE. MOTORISTS ALONG HIGHWAY
79...STATE ROUTE 287 AND STATE ROUTE 87 SHOULD EXPECT RAPIDLY
CHANGING CONDITIONS AND REDUCED VISIBILITIES DUE TO BLOWING DUST.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AS THIS OUTFLOW BOUNDARY
MOVES TO THE NORTH...GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS
AS WITH PERIODS OF BRIEF RAINFALL AND PEA SIZED HAIL.

LOCATIONS IMPACTED INCLUDE...
  COOLIDGE...
  FLORENCE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3326 11219 3324 11210 3321 11209 3320 11159
      3344 11158 3343 11124 3317 11114 3275 11173
      3280 11178 3280 11188 3277 11189 3277 11204
      3273 11205 3273 11215 3268 11216 3268 11220
TIME...MOT...LOC 2301Z 026DEG 76KT 3294 11179

NOLTE
Special weather statement, May 9, 4:08 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST WED MAY 9 2012

AZZ022-023-028-092345-
PINAL AZ-MARICOPA AZ-
408 PM MST WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS EXTENDING FROM NORTH OF SCOTTSDALE...TO EAST
MESA. THE WINDS SHOULD MOVE SOUTHWEST ACROSS THE PHOENIX METRO
AREA...FOLLOWED BY BRIEF HEAVY RAINS.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   FALCON FIELD AIRPORT...
   PARADISE VALLEY...
   MESA...
   TEMPE...
   EAST AND CENTRAL PHOENIX...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCAL BLOWING DUST IS POSSIBLE...ESPECIALLY AS WINDS ENTER THE
SOUTHEAST VALLEY. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL
OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR
HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3381 11191 3382 11181 3372 11179 3370 11171
      3350 11169 3347 11158 3321 11159 3321 11209
      3322 11208 3329 11220 3325 11222 3329 11259
      3378 11260 3380 11207 3393 11207 3393 11190
TIME...MOT...LOC 2304Z 069DEG 7KT 3361 11178

WOODALL
Local storm report, May 9, 4:09 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
409 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 E QUEEN CREEK         33.24N 111.56W
05/09/2012  E0.25 INCH       PINAL              AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1200083

MB
Local storm report, May 9, 4:16 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     DUST STORM       3 S COOLIDGE            32.94N 111.53W
05/09/2012                   PINAL              AZ   TRAINED SPOTTER

            VSBY 1 8 MILE

&&

EVENT NUMBER PSR1200084

MB
Local storm report, May 9, 4:18 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     DUST STORM       5 NE CASA GRANDE        32.94N 111.67W
05/09/2012                   PINAL              AZ   TRAINED SPOTTER

            VSBY 1 4 MILE

&&

EVENT NUMBER PSR1200085

MB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:46 PM MSTSpecial Weather StatementPSR44 min
May 9, 4:07 PM MSTSpecial Weather StatementPSRPinal53 min
May 9, 4:08 PM MSTSpecial Weather StatementPSRMaricopa37 min
May 9, 4:24 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
May 9, 4:36 PM MSTDust Storm WarningPSR2 hr
May 9, 4:56 PM MSTSpecial Weather StatementPSRMaricopa49 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.